Techno Press
You logged in as Techno Press

Structural Engineering and Mechanics
  Volume 54, Number 4, May25 2015, pages 649-664
DOI: http://dx.doi.org/10.12989/sem.2015.54.4.649
 


Analytical solution for axisymmetric buckling of joined conical shells under axial compression
M.A. Kouchakzadeh and M. Shakouri

 
Abstract
    In this study, the authors present an analytical approach to find the axisymmetric buckling load of two joined isotropic conical shells under axial compression. The problem of two joined conical shells may be considered as the generalized form of joined cylindrical and conical shells with constant or stepped thicknesses. Thickness of each cone is constant; however it may be different from the thickness of the other cone. The boundary conditions are assumed to be simply supported with rigid rings. The governing equations for the conical shells are obtained and solved with an analytical approach. A simple closed-form expression is obtained for the buckling load of two joined truncated conical shells. Results are compared and validated with the numerical results of finite element method. The variation of buckling load with changes in the thickness and semi-vertex angles of the two cones is studied. Finally, application of the results in practical design and range of engineering validity are investigated.
 
Key Words
    joined conical shells; buckling; analytical solution; design application
 
Address
M.A. Kouchakzadeh: Department of Aerospace Engineering and Center of Excellence in Aerospace Systems, Sharif University of Technology, P.O. Box 11155-8639, Tehran, Iran
M. Shakouri: Department of Aerospace Engineering, Sharif University of Technology, P.O. Box 11155-8639, Tehran, Iran
 

Techno-Press: Publishers of international journals and conference proceedings.       Copyright © 2021 Techno Press
P.O. Box 33, Yuseong, Daejeon 305-600 Korea, Tel: +82-42-828-7996, Fax : +82-42-828-7997, Email: info@techno-press.com